Block 13 Alcohol Drug Abuse Therapy MCQ's

6 Questions | Total Attempts: 984

SettingsSettingsSettings
Addiction Quizzes & Trivia

Questions and Answers
  • 1. 
    A 15-year-old boy, who was at a party with his friends, began to feel anxious, confused and fearful. Within half an hour he was in a panic state, crying and complaining of being seriously ill. The boy, who had never used recreational drugs, had just smoked two drugged cigarettes. His friends noted reddening of the conjunctiva with no change in pupil diameter, a fast pulse and a diffuse tremor. Which of the following drugs was most likely smoked by this boy?
    • A. 

      Amphetamine

    • B. 

      Cocaine

    • C. 

      Flunitrazepam

    • D. 

      Heroin

    • E. 

      Marijuana

  • 2. 
    A 26-year-old man started to perceive flashes of color and fleeting movements of strange objects as he entered into a dark room. The man , who was an occasional user of recreational drugs, took two tablets of an illegal drug while at a dinner party three weeks previously. The symptoms the man was experiencing were most probably due to which of the following?
    • A. 

      LSD flashbacks

    • B. 

      Heroin withdrawal

    • C. 

      Phencyclidine withdrawal

    • D. 

      Cocaine-induced schizophrenic episode

    • E. 

      Amphetamine-induced schizophrenic episode

  • 3. 
    A 33-year-old man with a long history of drug abuse came to the hospital complaining of severe somnolence, ravenous appetite, headache, depression and lack of motivation. He said he failed to get a supply of the drug he used to take and repeatedly asked the doctor to give him the drug to reduce the symptoms. Withdrawal from which of the following drugs may have caused these symptoms?
    • A. 

      Heroin

    • B. 

      Phencyclidine

    • C. 

      Diazepam

    • D. 

      Amphetamine

    • E. 

      Ethanol

  • 4. 
    A 29-year-old man with a long history of drug abuse was admitted unconscious to the emergency room. Vital signs were: blood pressure 190/110 mm Hg, pulse 150 beats/min and rectal temperature 104 F°. Pupils were mydriatic and the skin was moist and cold. Twenty minutes later he experienced a tonic-clonic seizure, his respiration became shallow and the systolic blood pressure fell to 50 mm Hg. He developed a ventricular fibrillation and died from cardiovascular collapse. Which of the following drug was most likely responsible for his death?
    • A. 

      Heroin

    • B. 

      Diazepam

    • C. 

      Ketamine

    • D. 

      Crack cocaine

    • E. 

      Tetrahydrocannabinol

  • 5. 
    A 47-year-old woman was admitted to the hospital for an elective operation. The day after surgery she became agitated, visibly tremulous and seemed to be hallucinating. She also accused the doctors of being unsympathetic and uncaring, just like her husband. Which of the following statements best explains the reason of the patient’s behavior?
    • A. 

      The benzodiazepine medication given before surgery

    • B. 

      A depressive episode triggered by the operation

    • C. 

      Ethanol withdrawal

    • D. 

      The opioid medication given before surgery

    • E. 

      The halothane anesthesia used during surgery

  • 6. 
    A 48-year-old homeless alcoholic man is brought to the emergency room by the police who found him wandering in the street. The man is nauseated, tremulous and hallucinating. He states he was out of money and unable to buy his usual daily diet of whiskey. Which of the following would be an appropriate drug to treat the acute alcoholic withdrawal of this patient?
    • A. 

      Naltrexone

    • B. 

      Imipramine

    • C. 

      Haloperidol

    • D. 

      Buspirone

    • E. 

      Ethanol

    • F. 

      Diazepam

Back to Top Back to top